MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Model Number BN7TCFJ4L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: st.Jude medical quadripolar catheter, model and lot numbers unknown.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) male patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with an ez steer navigational 4mm catheter and suffered a heart block requiring a temporary pacemaker.During ablation, the patient went into a transient heart block that reverted back to sinus rhythm.The heart block returned during another radiofrequency lesion and persisted.Left ventricular pacing was initiated via the st.Jude medical quad catheter while temporary pacemaker was being placed.Patient required extended hospitalization as a result of the adverse event to assess for atrioventricular (av) node recovery.Av node recovered and no permanent pacemaker was needed.Temporary pacemaker was removed and the patient was scheduled to be discharged to home.Patient fully recovered.Physician¿s opinion regarding the cause of the adverse event is that it was related to ablating too close to the atrioventricular (av) node.
 
Additional Manufacturer Narrative
On 12/4/2017, the bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
Device evaluation summary: it was reported that a (b)(6) year-old male patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with an ez steer navigational 4mm catheter and suffered a heart block requiring a temporary pacemaker.The returned device was visually inspected, and was found in normal condition.The catheter was evaluated for carto 3 system performance, and was recognized by the system with no error messages and proper visualization.Eeprom data demonstrates that the catheter was properly calibrated during manufacturing.The catheter was tested for electrical performance and stockert compatibility, and was found within specifications.Deflection and irrigation tests were performed, which the catheter passed.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the heart block remains unknown.The instructions for use state that careful catheter manipulation must be performed in order to avoid cardiac damage, perforation or tamponade.Manufacturer¿s reference number: (b)(4).

Brand Name
EZ STEER NAV
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7007410
Report Number2029046-2017-01102
Device Sequence Number11045518
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public(01)10846835003031(11)170208(17)200131(10)17637001M
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberBN7TCFJ4L
Device Catalogue NumberBN7TCFJ4L
Device Lot Number17637001M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2017
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer10/16/2017
10/16/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date12/05/2017
01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight75